MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. REFLEXION SPIRAL¿ VARIABLE RADIUS CATHETER 6 F LOOP BI-DIRECTIONAL, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. REFLEXION SPIRAL¿ VARIABLE RADIUS CATHETER 6 F LOOP BI-DIRECTIONAL, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 402804
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During a pulmonary vein isolation procedure the catheter became stuck in the patient.While maneuvering the catheter in the right inferior pulmonary vein in the left atrium, a snap within the catheter handle was felt.Fluoroscopy was used to try to guide the catheter back into the introducer but it was not possible since the control wire was exposed.The catheter and introducer were removed as one unit to the insertion site.The handle of the catheter was cut in order to utilize short sheaths to safely retrieve the catheter.Once removed, contrast injection was used to check for any injury to the patient during catheter/introducer withdrawal with no trauma observed.
 
Additional Manufacturer Narrative
Additional information: g4, g7, h2, h3, h6; one duo-decapolar, bi-directional, variable radius, reflexion spiral catheter was received for evaluation.Upon visual inspection the spiral loop was noted to be fractured and detached at the spiral loop/shaft transition and the shaft was cut off at the distal strain relief.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the damage to the catheter shaft and spiral loop is consistent with damage during use.

Brand Name
REFLEXION SPIRAL¿ VARIABLE RADIUS CATHETER 6 F LOOP BI-DIRECTIONAL, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key9124640
Report Number2182269-2019-00169
Device Sequence Number2323240
Product Code DRF
UDI-Device Identifier05414734206204
UDI-Public05414734206204
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K062251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number402804
Device Catalogue Number402804
Device Lot Number6957661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight95